The perfect power problem for elliptic curves over function fields

Publication date

2016

Authors

Cornelissen, GuntherISNI 0000000387971274
Reynolds, JonathanISNI 0000000399287656

Editors

Advisors

Supervisors

DOI

Document Type

Article
Open Access logo

License

Abstract

We generalise the Siegel-Voloch theorem about S-integral points on elliptic curves as follows: let K/ F denote a global function field over a finite field F of characteristic p ≥ 5, let S denote a finite set of places of K and let E/K denote an elliptic curve over K with j- invariant jE ∉ Kp. Fix a function f ∈ K(E) with a pole of order N > 0 at the zero of E. We prove that there are only finitely many rational points P ∈ E(K) such that for any valuation outside S for which f (P) is negative, that valuation of f (P) is divisible by some integer not dividing N. We also present some effective bounds for certain elliptic curves over rational function fields.

Keywords

Elliptic divisibility sequences, Perfect powers, Siegel's theorem, Taverne, General Mathematics

Citation

Cornelissen, G & Reynolds, J 2016, 'The perfect power problem for elliptic curves over function fields', New York Journal of Mathematics, vol. 22, pp. 95-114. < http://nyjm.albany.edu/j/2016/22-5p.pdf >